Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
marinakin

Started Accutane - Scared about side effects!

Recommended Posts

Hi guys,

i've just joined the site as it's my first time taking Accutane and i'm in need of someone to chat to in a similar position! It's scary as hell taking this drug when i know how bad the potential side effects can be!!!!

A bit about me, i have suffered with acne since i was 17 and i am now 29. It's been a long battle trying antibiotics, Differin, Isotrex, BP and spending thousands on laser and light treatments (which the results never lasted). I have finally got the the end of the line and can't handle the way my acne makes me feel any longer. I have mild to moderate persistant acne which on a good day consists of around 3 or 4 smallish red spots. On a bad day this develops into cyst like spots around my chin and on my cheeks. I have been left with quite a few red marks from old lesions and squeezing. My problem is i cannot stop squeezing when i get down about it!!! My skin has ruined relationships, made me stay home from uni and work and even hide from friends and family when it gets bad. It's incredibly embarrassing suffering from this still at 29. I thought in time it would disappear, but i am one of the unlucky ones i guess.

I'm on day 4 of accutane and feeling ok apart from a few headaches and aching joints. My worry is the posts i've read about people suffering hair loss and joint pain which lasts for years!!! I would rather deal with my acne than lose my hair so i'm praying this doesn't happen to me!

At the moment i am seriously considering if i should continue on Roaccutane or give up before i get the possible dreaded effects.

Any advice would be much appreciated!

Thanks

xxx

Share this post


Link to post
Share on other sites

Hiii! I'm on the exact same boat as you :)

Just became a member after lurking for a few years and started accutane 40mg 4 days ago. It'll be interesting to see how our experiences of it differ (or not.)

I too am very nervous about the side effects. Mostly nervous about the fact that normally for a month our skin gets worse then gets better! I also am so anxious about the drying of the face and peeling! Peeling! It sounds horrible :(

So far, the most noticable thing is that my lips have dried out and because of it are starting to flake a little. I have had some headaches too but not any severe ones.

My doctor is planning for me to be on the course for 16 weeks.

I hope it's all worth it for the both of us! :)

xxxx

Share this post


Link to post
Share on other sites

Just wanted to wish you luck! I was really terrified of the side effects when I started Accutane, too. I'm now 4 1/2 months in, and loving every moment of it! I haven't broken out in over 40 days. It's been such a positive experience! I'd recommend that you just stick with it!

Share this post


Link to post
Share on other sites

Good luck with your course! I'm about right smack in the middle of mine. We have similiar stories. It gets weird when one day you're feeling great about the results, then it seems to turn on you the next. However, lately I've had a smooth texture to my skin and no break-outs since my last time-o-the-month. I haven't seen cysts since the first month, and that is the most important result! Those things are the worst!

Share this post


Link to post
Share on other sites

I can relate to being embarrassed and affecting relationships, is hard when we are already in our 20s and still battling with acne. Stay strong, luckily for us this site was created and everyone so far have shown tons of support for one another. Good luck hun!

Share this post


Link to post
Share on other sites

[Thanks guys! It helps so much to know i'm not on my own in this. I had a major panic attack last night and don't know if i should put it down to roaccutane or not. Woke up with my heart racing and had awful headache (migraine type) along with feeling quite out of it! It really concerns me that i'm on day 5 and already experiencing these effects. Has anyone else had a similar experience at all? I wonder if it's also just the worry/stress about the side effects that is making them feel worse?! Feel like such a hyperchondriac right now!

I'm tempted to just stop taking the pills, but can't help feeling like i will regret it.

quote name=kimdom' date='Apr 24 2010, 10:47 AM' post='2855507]

Hiii! I'm on the exact same boat as you :)

Just became a member after lurking for a few years and started accutane 40mg 4 days ago. It'll be interesting to see how our experiences of it differ (or not.)

I too am very nervous about the side effects. Mostly nervous about the fact that normally for a month our skin gets worse then gets better! I also am so anxious about the drying of the face and peeling! Peeling! It sounds horrible :(

So far, the most noticable thing is that my lips have dried out and because of it are starting to flake a little. I have had some headaches too but not any severe ones.

My doctor is planning for me to be on the course for 16 weeks.

I hope it's all worth it for the both of us! :)

xxxx

Share this post


Link to post
Share on other sites

Hello!! i also started accuatane on the same day as you! Ive started breaking out a little now grr :( my lips are tender but havent started to dry ( my lips have had atleast some lipbalm on them at ALL times since i started) i got a massive headache on the 3rd day which lasted about twelve hours haha, im hopin my skins going to get less oily becasue right now it is SUPER OILY!! I was going to do an accuatne log on this site but not really sure how too hehe oh well, i hope accutane works for both of us becasue i understand how bad it can make you feel when you go out with shit skin!!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×